Hey there! Sign in to join this conversationNew here? Join for free
    • #1
    • Thread Starter
    #1

    Has anyone stopped taking their pill after being on it a long time? I've been on it for 6 years and have decided to stop taking it and use condoms. Did you notice any difference from when you took it? I'm most concerned about painful periods, acne and mood swings. Fingers crossed!*
    • Community Assistant
    Offline

    17
    ReputationRep:
    Community Assistant
    If you didn't have painful periods / acne before starting, it's unlikely that you will get them now. If you did, it's very possible that being older will mean it won't be as bad.

    It's up to you how you treat the changes throughout your natural cycle: embrace them or go 'oh no'.
    • #1
    • Thread Starter
    #1

    (Original post by unprinted)
    If you didn't have painful periods / acne before starting, it's unlikely that you will get them now. If you did, it's very possible that being older will mean it won't be as bad.

    It's up to you how you treat the changes throughout your natural cycle: embrace them or go 'oh no'.
    thanks for your reply. I did have acne when I was 17/18 but I was on medication for it when I started the pill so I don't know - though I'm in my mid 20s now so surely it will be ok. I used to get quite bad cramps but again, hoping this will have eased off. I'm quite excited about figuring out my natural cycle as I haven't had one in so long!
    Offline

    5
    ReputationRep:
    (Original post by Anonymous)
    Has anyone stopped taking their pill after being on it a long time? I've been on it for 6 years and have decided to stop taking it and use condoms. Did you notice any difference from when you took it? I'm most concerned about painful periods, acne and mood swings. Fingers crossed!*
    Hey! I wasn;t on the pill as long as you, however I did decide to take myself off it after 6-7 months. Your symptoms may be a bit all over the place for the first 2-3months after stopping taking the pill, simply because of the fact that your hormones will need to regulate. So even if you do get sporadic periods, acne etc, it will definitely go back to what it used to be like BEFORE you ever went on the pill after some time. Just prepare yourself for a bit of a hectic time, and then things should be back to normal in no time
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: July 28, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Would you like to hibernate through the winter months?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.